MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP496G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: please provide the lot number: unknown.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2022 and suture was used.During the procedure, the needle popped off the suture.It was retrieved.A new suture was used to complete the case with no patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 7/11/2022 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h3 investigational summary: a paper lid, an empty winding former, and a detached needle of product code vcp496g were returned to ethicon inc for analysis.In order to evaluate the conditions of the returned sample, the swage and attachment area was as expected, the remnant of the suture was noted into the barrel hole, and marks were observed on the edge of the needle that was possibly caused by a surgical instrument.In addition, the suture was not received.The manufacturing records couldn't be reviewed as the batch number is unknown.The condition of the sample received indicates improper handling of the device.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - irgacare active ingredient(s)- triclosan dosage form - suture/solid/parenteral strength -= 275 g /m.

Brand Name
VCL+ UD 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14653653
Report Number2210968-2022-04456
Device Sequence Number4868319
Product Code GAM
UDI-Device Identifier10705031053779
UDI-Public10705031053779
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP496G
Device Catalogue NumberVCP496G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale